Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 32, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 11, 2018, 4:01 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2018, 4:01 AM EDT (08:01 UTC)
- Expired
- Jun 11, 2018, 5:11 PM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
206 WHUS71 KCLE 110801 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 401 AM EDT Mon Jun 11 2018 LEZ147-111615- /O.NEW.KCLE.SC.Y.0032.180611T0801Z-180611T2000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 401 AM EDT Mon Jun 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 PM EDT this afternoon. * WINDS...Northeast 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>146-111615- /O.NEW.KCLE.SC.Y.0032.180611T0801Z-180612T0400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 401 AM EDT Mon Jun 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until midnight EDT tonight. * WINDS...East 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
2 follow-up statements
454 WHUS71 KCLE 111353 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 953 AM EDT Mon Jun 11 2018 LEZ147-112000- /O.CON.KCLE.SC.Y.0032.000000T0000Z-180611T2000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 953 AM EDT Mon Jun 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...Northeast 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>146-112200- /O.CON.KCLE.SC.Y.0032.000000T0000Z-180612T0400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 953 AM EDT Mon Jun 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...East 10 to 20 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
899 WHUS71 KCLE 112111 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 511 PM EDT Mon Jun 11 2018 LEZ142>146-112215- /O.CAN.KCLE.SC.Y.0032.000000T0000Z-180612T0400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 511 PM EDT Mon Jun 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Waves have diminished to 2 to 4 feet. Waves will diminish to 1 to 3 feet overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 2:22 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 11, 2:22 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 222 AM EDT Mon Jun 11 2018 .SYNOPSIS... Another round of convection tonight as low pressure tracks across the forecast area. A large area of high pressure will slide SE and move into New England Monday, forcing the frontal boundary stalled across the forecast area south. && .NEAR TERM /THROUGH TODAY/... Removed the mention of thunder from the forecast for the rest of tonight with this mid evening update. Previous discussion...Boundary beginning to push southward with the better convection south of our area. Widespread light showers remain with even more stable conditions. Will remove the mention of thunder. An area of convergence will remain from Findlay to Mansfield/Mt Vernon and may continue to be a focus for slightly better showers. But concern about this depositing too much rain is lessening. But relief from the stagnant regime is on the horizon. Models in good agreement moving the large area of high pressure now centered over James Bay to the SE. The high is forecast to track into New England Monday and off the New England coast Tuesday. This will finally force the stalled frontal boundary south of the forecast area tomorrow. This will usher in drier and less humid conditions. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... The models are forecasting an area of low pressure to move across the region Tuesday and Tuesday night. A warm front from the low will lift north over the local area during the day and will ramp precip chances up as this occurs. As usual the devil is in the details and it's tough to tell right now how far north the front will get. It's possible NW OH and NW PA could remain mostly dry with the best chances at the south and southeast ends of the area. By daybreak Wednesday a surface cold front will be southeast of the area as well most of the precip. The remainder of Wednesday and Wednesday night will be dry as high pressure briefly builds in. Precip chances will begin to increase again on Thursday as yet another disturbance moves up the Ohio Valley returning warm air advection to the local areas. By Thursday evening will have just a small mention of thunder over the western end of area. Temperatures will average above normal the entire period with Tuesday the coolest of the three days. Highs all areas will make it above 80 both Wednesday and Thursday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Currently thinking much of the extended will be dry across the local area, with a building upper ridge to the southwest and a quasi- stationary boundary just southwest of the area. Models continue to show a wave or two of low pressure riding southeast along the boundary, which may sneak some precip into the southwest part of the area, so have continued with slight chance pops there. An upper trough will dig southeast across the eastern Great Lakes Friday, with high pressure building south into the area immediately behind the trough, which will help keep the boundary south of the area into the weekend. This should keep precip chances minimal through Saturday and Sunday. As far as temperatures go, no big changes to the forecast, with a gradual warming trend from near normal to slightly above normal by the end of the weekend as the front begins to lift back north into the area. && .AVIATION /06Z Monday THROUGH Friday/... A cold front will slide southwest of the area this morning allowing high pressure to build south into the region. Some lingering rain over the area will gradually shift south as well and come to an end over the next several hours. Ceilings will gradually improve from IFR/LIFR conditions to VFR with time today. Winds will increase near the lake to 10 to 20 knots as high pressure builds in and then diminish inland later tonight. OUTLOOK...Non-VFR Tuesday and Tuesday night and again Thursday night and Friday. && .MARINE... Got rid of all of the marine headlines at midday since winds were not coming up as forecast. Even now buoy reports are barely 10 knots. The new guidance coming is showing possible small craft conditions later tonight and Monday. These are the same models that were showing strong winds today so confidence is unusually low. The GFS MOS for example is showing winds approaching 30 knots tomorrow afternoon. That obviously is not going to happen in this pattern regime. As it stands will bring winds up some tonight and tomorrow but will hold off on any headlines. The strongest winds will be in the central basin. A couple waves of low pressure will pass to the south of the lake the next 24 hours keeping the flow easterly. Winds will eventually become southerly on Tuesday as another low forms to the west. This low will pass to the south of the lake Tuesday night pulling a cold front south across the region. Winds behind the front will become west or northwest. There may be a brief window Wednesday morning where we could get close to small craft conditions. High pressure will move over the region by Wednesday resulting in mainly light northerly winds through early Thursday. Yet another low pressure system will move up the Ohio Valley for the end of the week with easterly flow expected for much of Thursday and Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB/Oudeman SHORT TERM...Kubina LONG TERM...Greenawalt AVIATION...Lombardy MARINE...Kubina
Hazardous weather outlook, Jun 10, 4:26 PM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cleveland OH 426 PM EDT Sun Jun 10 2018 LEZ061-142>149-162>169-OHZ003-007-009>014-020>023-031>033-089- PAZ001>003-112030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Ottawa- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit- Portage-Trumbull-Wayne-Stark-Mahoning-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 426 PM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-008-017>019-027>030-036>038-047-112030- Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Richland-Ashland- Marion-Morrow-Holmes-Knox- 426 PM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. A stalled frontal boundary continues to linger over the area. With a humid airmass in place and in conjunction with this frontal boundary, showers and thunderstorms with pockets of heavy rain will be favored. Any slow moving thunderstorms with heavy rain may allow for some flooding to develop. A few thunderstorms this afternoon and evening may be strong to severe with damaging wind gusts the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 10, 11:32 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1132 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN EAST CANTON 40.79N 81.28W
06/10/2018 M2.00 INCH STARK OH PUBLIC
24 HOUR RAINFALL.
&&
THOMPSONLocal storm report, Jun 10, 11:37 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1137 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN WADSWORTH 41.02N 81.73W
06/10/2018 M3.32 INCH MEDINA OH MESONET
24 HOUR RAINFALL.
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:04 AM EDT | Beach Hazards Statement | CLE | Cuyahoga, Erie, Lake, Lorain, Lucas, Ottawa | 13 hr |
| Jun 11, 12:28 PM EDT | River Flood Warning | CLE | Hancock | 17 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.